Alert archive / Illinois / River Flood Warnings in 2014

River Flood Warning 1, NWS Lincoln, IL

January 11, 2014Clay County, Richland County, Illinois

NWS Lincoln, IL issued this river flood warning at Jan 11, 2014, 9:02 PM CST for Clay County, Richland County, Illinois. It took effect at Jan 11, 2014, 9:55 PM CST. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Jan 11, 2014, 9:02 PM CST (03:02 UTC)
In effect from
Jan 11, 2014, 9:55 PM CST
Expired
Jan 15, 2014, 11:51 PM CST
In force
4 days
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Wabash River below Clay City (CLAI2). The gauge peaked at 19.28 ft at Jan 12, 2014, 11:00 PM CST.

actionminormoderate510152001/1201/1301/1401/1501/1601/17
Action stage
15 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

454 
WGUS43 KILX 120302
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
902 PM CST SAT JAN 11 2014

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following rivers in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

.Synopsis...Heavy rains and snowmelt will cause the Little Wabash
River near Clay City to go above flood stage tonight.

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC025-159-121702-
/O.NEW.KILX.FL.W.0001.140112T0355Z-140113T2100Z/
/CLAI2.1.ER.140112T0355Z.140112T1800Z.140113T1500Z.NO/
902 PM CST SAT JAN 11 2014

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Little Wabash River near Clay City.
* until Monday afternoon.
* At  845 PM Saturday the stage was 17.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Sun    Mon    Tue

Little Wabash River
 Clay City         18  17.8 Sat 9 PM    18.6   18.3   16.0

&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
Shimon
9 follow-up statements
833 
WGUS83 KILX 121642
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1042 AM CST SUN JAN 12 2014

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-130642-
/O.EXT.KILX.FL.W.0001.000000T0000Z-140114T1400Z/
/CLAI2.1.ER.140112T0356Z.140112T1800Z.140114T0800Z.NO/
1042 AM CST SUN JAN 12 2014

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* until Tuesday morning.
* At  945 AM Sunday the stage was 19.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.0 feet by this
  afternoon. The river will fall below flood stage early Tuesday 
  morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Mon    Tue    Wed

Little Wabash River
 Clay City         18  19.0 Sun 10 AM   18.7   17.8   15.5


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
713 
WGUS83 KILX 130152
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
752 PM CST SUN JAN 12 2014

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-131552-
/O.EXT.KILX.FL.W.0001.000000T0000Z-140115T0105Z/
/CLAI2.1.ER.140112T0356Z.140113T1200Z.140114T1905Z.NO/
752 PM CST SUN JAN 12 2014

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* until Tuesday evening.
* At  745 PM Sunday the stage was 19.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.4 feet by 
  tomorrow morning. The river will fall below flood stage Tuesday 
  afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Mon    Tue    Wed

Little Wabash River
 Clay City         18  19.2 Sun 8 PM    19.4   19.0   15.5

&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
892 
WGUS83 KILX 131451
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
851 AM CST MON JAN 13 2014

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-140451-
/O.EXT.KILX.FL.W.0001.000000T0000Z-140114T2230Z/
/CLAI2.1.ER.140112T0356Z.140113T0615Z.140114T1630Z.NO/
851 AM CST MON JAN 13 2014

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* until Tuesday afternoon.
* At 845 AM Monday the stage was 19.2 feet.
* Flood stage is 18 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow morning.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&

                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Tue    Wed    Thu

Little Wabash River
 Clay City         18  19.2 Mon 9 AM    18.3   15.9   12.5

&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
964 
WGUS83 KILX 140231
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
831 PM CST MON JAN 13 2014

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-141631-
/O.EXT.KILX.FL.W.0001.000000T0000Z-140115T0712Z/
/CLAI2.1.ER.140112T0356Z.140113T0615Z.140115T0112Z.NO/
831 PM CST MON JAN 13 2014

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* until late Tuesday night.
* At  745 PM Monday the stage was 19.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow evening.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Tue    Wed    Thu

Little Wabash River
 Clay City         18  19.2 Mon 8 PM    19.1   16.5   13.3

&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

Shimon
672 
WGUS83 KILX 141431
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
831 AM CST TUE JAN 14 2014

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-150431-
/O.EXT.KILX.FL.W.0001.000000T0000Z-140115T1525Z/
/CLAI2.1.ER.140112T0356Z.140113T0615Z.140115T0925Z.NO/
831 AM CST TUE JAN 14 2014

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* until Wednesday morning.
* At 8 AM Tuesday the stage was 19.2 feet.
* Flood stage is 18 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late tonight.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&

                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Little Wabash River
 Clay City         18  19.2 Tue 8 AM    17.7   14.5   12.2

&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
149 
WGUS83 KILX 150122
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
722 PM CST TUE JAN 14 2014

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-151522-
/O.EXT.KILX.FL.W.0001.000000T0000Z-140116T0142Z/
/CLAI2.1.ER.140112T0356Z.140113T0615Z.140115T1942Z.NO/
122 AM GMT WED JAN 15 2014

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* until Wednesday evening.
* At  645 PM Tuesday the stage was 19.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow afternoon.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Little Wabash River
 Clay City         18  19.1 Tue 7 PM    18.7   15.5   13.0


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
279 
WGUS83 KILX 151445
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
845 AM CST WED JAN 15 2014

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-160445-
/O.EXT.KILX.FL.W.0001.000000T0000Z-140116T0936Z/
/CLAI2.1.ER.140112T0356Z.140113T0615Z.140116T0336Z.NO/
245 PM GMT WED JAN 15 2014

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* until late tonight.
* At 8 AM Wednesday the stage was 18.8 feet.
* Flood stage is 18 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage 
  during this evening.
* Impact...At 18.5 feet...Wilcox Bridge Lane floods just east of the 
  Little Wabash River near the gage location. Blueflower Lane 
  southeast of the gage begins to flood.

&&

                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Little Wabash River
 Clay City         18  18.8 Wed 8 AM    17.2   14.1   12.0


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
518 
WGUS83 KILX 160213
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
813 PM CST WED JAN 15 2014

...The Flood Warning continues for the following river in Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-161042-
/O.EXT.KILX.FL.W.0001.000000T0000Z-140116T1042Z/
/CLAI2.1.ER.140112T0356Z.140113T0615Z.140116T0442Z.NO/
213 AM GMT THU JAN 16 2014

The Flood Warning continues for
  The Little Wabash River near Clay City. 
* until late tonight.
* At  745 PM Wednesday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  tonight.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Little Wabash River
 Clay City         18  18.2 Wed 8 PM    17.3   14.2   12.0


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$
194 
WGUS83 KILX 160551
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1151 PM CST WED JAN 15 2014

...The Flood Warning is cancelled for the following river in 
Illinois...

  Little Wabash River near Clay City affecting Clay and Richland 
  Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC025-159-160621-
/O.CAN.KILX.FL.W.0001.000000T0000Z-140116T1042Z/
/CLAI2.1.ER.140112T0356Z.140113T0615Z.140116T0420Z.NO/
551 AM GMT THU JAN 16 2014

The Flood Warning is cancelled for
  The Little Wabash River near Clay City.
* At 1145 PM Wednesday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at 1120 PM Wednesday.
* Forecast...The river will continue to fall to 14.2 feet by Friday 
  morning.
* Impact...At 18.0 feet...Water begins to flood left bank farmland.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Little Wabash River
 Clay City         18  17.9 Thu 12 AM   14.2   12.0   10.6


&&

LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
      3867 8838 3870 8846             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jan 11, 5:49 PM CST, 3 hours 13 minutes earlier.

Area forecast discussion, Jan 11, 5:49 PM CST, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
549 PM CST Sat Jan 11 2014

.DISCUSSION...
ISSUED 316 PM CST Sat Jan 11 2014

A progressive upper level pattern is expected for much of the
upcoming week in the Midwest. The result will fairly quiet weather
with only minor chances of light precipitation and fluctuating
temperatures.

SHORT TERM...Tonight through Monday

Cooler temperatures are expected tonight with a light west wind.
However, readings will still be above typical values for mid-
January. Low level warm advection will kick in Sunday as low and
mid level wind field back to more of southwesterly flow. In
addition, the latest visible satellite and observations from
early today indicate that there are only a few areas of widespread
snow cover remaining west of the Illinois River and along the I-70
corridor. This will allow temperatures to climb well into the 45
to 50 degree range Sunday afternoon, which in turn will melt most
of the remaining snow.

Should see a return to mostly cloudy conditions this evening,
especially in northern and central IL. However, as the main upper
level trough over us now rapidly shifts to the east overnight,
subsidence should result in decreasing clouds late tonight. Only a
few clouds are expected Sunday, which will help warm things up.

An upper level trough, now approaching the western U.S. coast will
quickly move toward the Midwest by Monday. At the same time, an
upper low in the Baja region will lift out with the advancing
trough. This southern stream system may bring some light rain into
parts of southeast IL, but overall the forecast area will remain
dry on Monday but turn colder as a cold front moves through during
the morning.

LONG TERM...Tuesday through Saturday

The best chance for precipitation in the longer term looks to be
Tuesday as a fast moving Clipper system moves across northern
Illinois early in the day. Moisture will be rather sparse, so
light precipitation is expected during the day Tuesday. Low level
temperature fields could be warm enough for rain or a rain/snow
mix south of a Jacksonville-SPI-MTO-Marshall line Tuesday morning.
However, increasing northwest winds and cold advection during the
day Tuesday would be more conducive for light snow in nearly all
of the forecast area by afternoon, along with falling
temperatures. The exception may be areas south of I-70, so will
keep the potential for a mix of rain/snow there all day.

High pressure will settle in for Wednesday with clearing skies and
a return to chilly temperatures. The longer range models are in
generally good agreement by showing a building ridge in western
U.S. with a developing northwest flow over the Midwest by Friday.
This would result in a brief warm up for Thursday, followed by a
return to colder than normal temperatures for the end of the week.

There is some disagreement as to how far south any associated
precipitation may develop for late in the week. The GFS indicates a
clear cut lake effect snow situation, while the European model is
a bit stronger and colder with its upper level pattern - resulting
in light snow reaching central IL. Will keep the forecast dry for
now and wait for more consistent model runs to see if there is
enough low level moisture and forcing to mention late week light
snow.

Miller

&&

.AVIATION...
ISSUED 549 PM CST Sat Jan 11 2014

A weak surface trough passing across central IL from W to E will
usher in some MVFR clouds this evening. All terminal sites are
expected to be affected for much of the overnight. 2500FT clouds
have already reached PIA and cloud heights should lower to around
1500FT an hour or so after the leading edge of the clouds arrives.
The clouds should reach BMI by 01z and CMI by 03z, with SPI and
DEC most likely by 04z.

The MVFR clouds are expected to clear up later tonight, most
likely by 09z at PIA, with the back edge of the clouds reaching CMI
and DEC by 14z.

Winds gusts will diminish by 01z or 02z this evening as sustained
winds drop below 10kt. Wind direction should remain westerly
through Sunday morning, then become southerly and increase to
16-18kt gusting to 26-28kt.

Shimon
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jan 11, 3:07 PM CST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
307 PM CST SAT JAN 11 2014

ILZ027>031-036>038-040>057-061>063-066>068-071>073-121200-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
307 PM CST SAT JAN 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

BARNES

Nearby

River Flood Warnings in Illinois, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.